Multiple solutions for degenerate elliptic systems near resonance at higher eigenvalues. (English) Zbl 1250.35092

Summary: We study the degenerate semilinear elliptic systems of the form \(-\text{div}(h_1(x)\nabla u) = \lambda(a(x)u + b(x)v) + F_u(x, u, v), x \in \Omega, -\text{div}(h_2(x)\nabla v) = \lambda(d(x)v + b(x)u) + F_v(x, u, v), x \in \Omega, u|_{\partial \Omega} = v|_{\partial \Omega} = 0\), where \(\Omega \subset R^N(N \geq 2)\) is an open bounded domain with smooth boundary \(\partial \Omega\), the measurable, nonnegative diffusion coefficients \(h_1, h_2\) are allowed to vanish in \(\Omega\) (as well as at the boundary \(\partial \Omega\)) and/or to blow up in \(\overline{\Omega}\). Some multiplicity results of solutions are obtained for the degenerate elliptic systems which are near resonance at higher eigenvalues by the classical saddle point theorem and a local saddle point theorem in critical point theory.


35J48 Higher-order elliptic systems
Full Text: DOI


[1] P. Drábek, A. Kufner, and F. Nicolosi, Quasilinear Elliptic Equations with Degenerations and Singularities, Walter de Gruyter & Co., Berlin, Germany, 1997. · Zbl 0946.26014 · doi:10.1155/S1025583497000131
[2] N. B. Zographopoulos, “On the principal eigenvalue of degenerate quasilinear elliptic systems,” Mathematische Nachrichten, vol. 281, no. 9, pp. 1351-1365, 2008. · Zbl 1157.35077 · doi:10.1002/mana.200510683
[3] R. Dautray and J.-L. Lions, Mathematical Analysis and Numerical Methods for Science and Technology, vol. 1 of Physical Origins and Classical Methods, Springer, Berlin, Germany, 1990. · Zbl 0683.35001
[4] N. I. Karachalios and N. B. Zographopoulos, “On the dynamics of a degenerate parabolic equation: global bifurcation of stationary states and convergence,” Calculus of Variations and Partial Differential Equations, vol. 25, no. 3, pp. 361-393, 2006. · Zbl 1090.35035 · doi:10.1007/s00526-005-0347-4
[5] J. Mawhin and K. Schmitt, “Nonlinear eigenvalue problems with the parameter near resonance,” Annales Polonici Mathematici, vol. 51, pp. 241-248, 1990. · Zbl 0724.34025
[6] T. F. Ma, M. Ramos, and L. Sanchez, “Multiple solutions for a class of nonlinear boundary value problem near resonance: a variational approach,” Nonlinear Analysis, vol. 30, no. 6, pp. 3301-3311, 1997. · Zbl 0887.35053 · doi:10.1016/S0362-546X(96)00380-X
[7] T. F. Ma and M. L. Pelicer, “Perturbations near resonance for the p-Laplacian in RN,” Abstract and Applied Analysis, vol. 7, no. 6, pp. 323-334, 2002. · Zbl 1065.35116 · doi:10.1155/S1085337502203073
[8] T. F. Ma and L. Sanchez, “Three solutions of a quasilinear elliptic problem near resonance,” Mathematica Slovaca, vol. 47, no. 4, pp. 451-457, 1997. · Zbl 0958.35052
[9] Z.-Q. Ou and C.-L. Tang, “Existence and multiplicity results for some elliptic systems at resonance,” Nonlinear Analysis, vol. 71, no. 7-8, pp. 2660-2666, 2009. · Zbl 1172.35382 · doi:10.1016/j.na.2009.01.106
[10] F. O. de Paiva and E. Massa, “Semilinear elliptic problems near resonance with a nonprincipal eigenvalue,” Journal of Mathematical Analysis and Applications, vol. 342, no. 1, pp. 638-650, 2008. · Zbl 1149.35044 · doi:10.1016/j.jmaa.2007.12.053
[11] H.-M. Suo and C.-L. Tang, “Multiplicity results for some elliptic systems near resonance with a nonprincipal eigenvalue,” Nonlinear Analysis, vol. 73, no. 7, pp. 1909-1920, 2010. · Zbl 1194.35140 · doi:10.1016/j.na.2009.11.004
[12] D. G. de Figueiredo, “Positive solutions of semilinear elliptic problems,” in Differential Equations, São Paulo, 1981, vol. 957 of Lecture Notes in Mathematics, pp. 34-87, Springer, Berlin, Germany, 1982. · Zbl 0506.35038
[13] A. Marino, A. M. Micheletti, and A. Pistoia, “A nonsymmetric asymptotically linear elliptic problem,” Topological Methods in Nonlinear Analysis, vol. 4, no. 2, pp. 289-339, 1994. · Zbl 0844.35035
[14] D. G. de Figueiredo, Lectures on the Ekeland Variational Principle with Applications and Detours, vol. 81 of Tata Institute of Fundamental Research Lectures on Mathematics and Physics, Tata Institute of Fundamental Research, Bombay, India, 1989. · Zbl 0688.49011
[15] P. H. Rabinowitz, Minimax Methods in Critical Point Theory With Applications to Differential Equations, vol. 65 of CBMS Regional Conference Series in Mathematics, American Mathematical Society, Providence, RI, USA, 1986. · Zbl 0609.58002
[16] C.-L. Tang and X.-P. Wu, “Periodic solutions for second order systems with not uniformly coercive potential,” Journal of Mathematical Analysis and Applications, vol. 259, no. 2, pp. 386-397, 2001. · Zbl 0999.34039 · doi:10.1006/jmaa.2000.7401
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.